Title

Pricing VIX options with stochastic volatility and random jumps

RIS ID

74325

Publication Details

Lian, G. & Zhu, S. (2013). Pricing VIX options with stochastic volatility and random jumps. Decisions in Economics and Finance: a journal of applied mathematics, 36 71-88.

Abstract

This study presents an analytical exact solution for the price of VIX options under stochastic volatility model with simultaneous jumps in the asset price and volatility processes. We shall demonstrate that our new pricing formula can be used to efficiently compute the numerical values of a VIX option. While we also show that the numerical results obtained from our formula consistently match those obtained from Monte Carlo simulation perfectly as a verification of the correctness of our formula, numerical evidence is offered to illustrate that the correctness of the formula proposed in Lin and Chang (J Futur Markets 29(6), 523-543, 2009) is in serious doubt.Moreover, some important and distinct properties of VIX options (e.g., put-call parity, hedging ratios) are also examined and discussed.

Please refer to publisher version or contact your library.

Share

COinS
 

Link to publisher version (DOI)

http://dx.doi.org/10.1007/s10203-011-0124-0